Quinoric

Hi all, hope you are all enjoying the warm weather, I would just like to ask a quick question. Can you tell me what the problem is with Quinoric, is it as effective as plaquenil? I just completed the plaquenil I was given by the hospital, and I'm on my second week of Quinoric. The only thing I've noticed is a little more nausea ,but I now drink a lot more water with the tablet. Thanks elfie

12 Replies

oldestnewest
  • Hi Elfie

    We are not medically trained here, so we cannot answer your question directly. However, others may be able to give you their personal experiences.

    Dave

  • Hi dave thanks for your reply, i just wondered if the quinoric is as good as the plaquenil . Elfie

  • Quinoric is just another form of generic Hydroxychoroquine. Prof Hughes always prefers his patients take the Brand Plaquenil.

    Please read the advise on the HSF website about the availability of Plaquenil - here is a direct link:

    hughes-syndrome.org/

    In the meantime you may want to read this interesting post from a person over on the HU Lupus Forum who did a lot of research into these two drugs and seems to confirm what a lot of us already feel about the Brand versus the generics.

    healthunlocked.com/lupusuk/...

  • Plaquenil is the drug of choice for St Thomas' they prefer their patients to be on this, I hope this goes some way to clarifying things. MaryF

  • I felt there was a definate difference with the generic brand,unable to taste salt, symptoms all came back within a week balance, clumsiness, thirsty stomach problems also, so glad I am back on placquinil now.

  • I noticed a change in how I was generally feeling so I started to do some research. I had more aches and pains and lethargy. I take 400mg plaquenil. I noticed I had first been swapped onto a Blackrock brand (which looked exactly the same as plaquenil) and then onto Quinoric. I noticed the change then as Quinoric tablets were very bitter and a different colour. I contacted my pharmacist and was swapped onto the zentiva brand which is the same as plaquenil. I was told plaquenil production has been switched to the zentiva brand. I've been on the new ones for a month and my aches and lethargy do seem to be improved. I can't be more specific on why this brand is better for me but I believe it is the fillers used in the tablets have some kind of effect. I'm just glad to stop taking the quinoric as it was very bitter tasting. I'm also a bit nervous about changes as my system does not like change as it brings on flares. It seems to like calm and consistency!

  • Thank you all for your reply, i will check it out and ask myy pharmacist , i'm not sure if its psychological but i've my joint pains are worse on these tablets and yes they are very bitter . Thanksagain elfie

  • Hi elfie

    I'm also on Quinoric with no problems. I took a look after reading other posts and both brands contain other "filler" compounds in addition to the active ingredient (which I think is the same). They do taste bitter though!

    regards

    Mike

  • I was put on these by a consultant at Guys/St Thomas's , there didn't seem to be any particular brand being pushed. That said next prescription I will see if I can get Planequil & see if I notice any difference. I did once get switched from Amlodipine to Felodipine & had massive headaches so I guess it's possible the "inert" fillers may make a difference. I may not be sensitive to it.

    Mike

  • Hi mike, so far nothing drastic has changed for me and i think the joint pains r probably due to the weather ,so i 'll stick with this brand and have a chat with my consultant next visit.thanks for all your replies. Elfie

  • I have been on Placquinel for many years now, but my chemist has now informed me that it is no longer available. I'm unable to take Quinoric because of the nausea. So Im now on a brand known as Hydroxichloriquine and I'm doing quite well on that. You need to speak to your doctor or consultant about any problems with your medication. Hope you get it sorted okay.

    I'm also gluten intolerant so I think I couldn't take Quinoric because of that.

  • Hi treybon64 yes thanks for that ,i will speak to my consultant next visit best wishes elfie

You may also like...